Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 186, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2019, 11:05 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2019, 11:05 PM CDT (04:05 UTC)
- Expired
- Aug 6, 2019, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3098 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:09 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 6, 9:09 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service North Platte NE 909 PM CDT Tue Aug 6 2019 .UPDATE... Issued at 904 PM CDT Tue Aug 6 2019 The forecast has been updated to add the chance for strong to severe thunderstorms across portions of central Nebraska. A cluster of storms is currently tracking southeast across south central South Dakota and is expected to track into central Nebraska by 1000 PM. && .SHORT TERM...(This evening through Wednesday night) Issued at 317 PM CDT Tue Aug 6 2019 Main forecast challenge is thunderstorm chances tonight. Monsoonal moisture continues to rotate into the Central Plains. Precipitable water values currently range from at least an inch to around an inch and a half. Most unstable capes have increase to above 4000 J/KG. While it is likely that surfaced based storms will develop by early this evening the location remains in question. Various mesoscale models including the NMMM, ARW, and to a lesser extent the HRRR and RAP suggest initiation of a thunderstorm cluster near a Thedford to Brewster segment. Storm would then grow upscale and move southeast given the instability and strong shear aloft. OVerall POPs across the forecast area range from 30 to 40 percent this evening given the model spread. A second concern is the likely development of an MCS now beginning to develop a few thunderstorms over wrn and cntrl ND. These storms should develop into an MCS to propagate southeastward into eastern portions of nctrl and nern NE near 06Z while continuing to move southeast. This is likely to develop additional thunderstorms westward across the central Sandhills overnight. Far southwestern areas should remain outside any of this activity after midnight to remain dry. Lingering showers/storms in the morning in central NE, with a slight chance returning to west and swrn areas in the afternoon. Not expected much focus for storms until the next disturbance move through Wednesday night. Highs to range from 86 to 92. A marginal risk for severe to cover all of wrn NE except the far northeast in general thunderstorm outlook. POPs Wed. night to range from 30-40 percent. .LONG TERM...(Thursday through Tuesday) Issued at 317 PM CDT Tue Aug 6 2019 Daily chances for thunderstorms Thursday through Tuesday as the upper ridge extending into the Rockies flattens out and extends across the Southern Plains and sern U.S by late this weekend. Highs cool to around 80 Thursday and Friday then mid 80s this weekend, then back into the upper 70s to around 80 by monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 629 PM CDT Tue Aug 6 2019 The main concern for this TAF period will be for the chances of thunderstorms. Latest satellite and radar imagery shows thunderstorms moving across the Nebraska Panhandle and portions of central South Dakota. Latest model guidance suggests that the storms in South Dakota will continue to track south and into central Nebraska. Timing for the storms to impact central Nebraska will be between 03z and 12z. Any strong to severe storms will be generally along and east of highway 83. Aside from any thunderstorms, VFR conditions are expected across the region through the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Thorne SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Thorne
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 323 PM CDT Tue Aug 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to severe thunderstorms are possible this evening across the Panhandle and northwest Nebraska, possibly affecting the Sandhills and southwest Nebraska. Another area of strong to severe storms are expected to affect north central Nebraska late this evening and overnight. The severe weather hazards in both areas are large hail, damaging winds, locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances exist virtually every day through next Monday. A marginal risk of severe weather is in place for Wednesday evening, with large hail and strong winds being the primary threats. Refer to later forecasts regarding severe potential for Thursday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across all of western and north central Nebraska tonight. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Aug 6, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 29 min |
| Aug 6, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Aug 7, 12:23 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 37 min |
| Aug 7, 12:36 AM CDT | Special Weather Statement | LBF | Brown | 24 min |
| Aug 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Aug 7, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 36 min |
| Aug 7, 1:46 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Rock | 44 min |
| Aug 7, 2:21 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.